Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 366, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 14, 2020, 11:02 PM CST for Logan County, Scott County, Yell County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 11:02 PM CST (05:02 UTC)
- Expired
- Nov 14, 2020, 11:45 PM CST
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 5:14 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 667 m²/s²
- 0-3 km storm-relative helicity
- 734 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 4:43 PM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Nov 14, 4:43 PM CST, 6 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 443 PM CST Sat Nov 14 2020 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Moisture continues to stream north ahead of an approaching cold front...which will bring chances for SHRA/TSRA this evening into the overnight period as the front drops SE through the state. Some breezy SRLY winds will be seen ahead of the front...then the winds will switch to a more NWRLY direction behind the front. Expect MVFR or lower conditions within the more intense convection with the front...though some MVFR CIGs may be seen ahead of the front. Behind the front...expect improving conditions by the daylight hrs on Sun as more stable air moves into the state. && .PREV DISCUSSION...(ISSUED 239 PM CST Sat Nov 14 2020) SHORT TERM...Tonight Through Monday Primary forecast concerns deal with expected events early in this forecast period. Latest data from local radars indicate that the warm air advection type precipitation that affected mainly northern sections of the forecast area has moved to the north of the state. Latest CAM guidance continues to suggest that pre-frontal convection will be possible just to the west and northwest of the forecast area, during the late afternoon and early evening, with the activity then moving quickly to the northeast. The environment across this area will be supportive of super-cellular convection, with all severe weather elements possible. Additional development, in a QLCS pattern, is expected to develop along a relatively fast moving cold front, to affect the forecast area during from mid evening through the early morning hours. Windy conditions will be associated with the frontal boundary. At this time, wind speeds are not expected to meet headline criteria. The front is expected to be east of the state by sunrise, along with all associated precipitation. Dry conditions, and near normal afternoon temperatures are expected through the rest of this forecast period. LONG TERM...Monday Night Through Saturday The long term period will begin w/ a CONUS wide upper air pattern resembling that of a sine wave. Deep troughing w/ steep hgt fld gradients will be prevalent over much of the Upper Great Lakes w/ broad ridging across the Cont. Divide. At the sfc, strong high pressure under forcing for descent will be centered over the Srn Cntrl US. Under high pressure and N/Erly sfc winds, temps will remain seasonably normal, and PoPs will be non-existent. By Thurs, upper-lvl flow will transition to become quasi-zonal w/ an upper high over the Nrn waters of the Gulf of Mexico. At the low- lvls, high pressure will shift Ewrd, and an increasing sfc pres grad will result in stronger Srly winds, allowing for a gradual uptick in temps and moisture. By the end of the period and heading into the next weekend, PoPs will return to the fcst as long range guidance is progging another strong front to surge through the Cntrl Plains and into the Ozarks. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Nov 14, 2:45 PM CST, 8 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 245 PM CST Sat Nov 14 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 245 PM CST Sat Nov 14 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A few strong to severe thunderstorms may occur in the late afternoon and overnight hours. Damaging winds and large hail could be produced with the strongest storms...though an isolated tornado could also occur in the late afternoon and early evening. The area with the best chances for strong or severe thunderstorms will be across the northwest half of the area. Expect the threat for hazardous weather to become low by Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday Through Friday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation may be required through the late evening hours. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 55
In the hours before
Special weather statement, Nov 14, 10:18 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1018 PM CST Sat Nov 14 2020
ARZ003>006-012-013-150500-
Baxter AR-Marion AR-Searcy AR-Newton AR-Boone AR-Fulton AR-
1018 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEARCY...
NORTHEASTERN NEWTON...SOUTHERN MARION...SOUTHEASTERN BOONE...NORTHERN
BAXTER AND NORTHWESTERN FULTON COUNTIES UNTIL 1100 PM CST...
At 1017 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Mountain Home to near
Yellville to near Pruitt. Movement was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mountain Home... Bull Shoals...
Yellville... Jasper...
Gassville... Flippin...
Lakeview in Baxter County... Salesville...
Western Grove... Viola...
Briarcliff... Valley Springs...
Arkawana... Dugger...
Diamond Bay... Ott...
Ozark Regional Airport... Gamaliel Landing...
Fawn Park... Bull Shoals State Park...
A Tornado Watch remains in effect until midnight CST for north
central Arkansas.
LAT...LON 3638 9201 3611 9260 3599 9295 3602 9326
3650 9233 3650 9192
TIME...MOT...LOC 0417Z 252DEG 32KT 3644 9232 3623 9265 3603 9308
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:49 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 41 min |
| Nov 14, 10:11 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 64 min |
| Nov 14, 10:18 PM CST | Special Weather Statement | LZK | Baxter, Marion | 42 min |
| Nov 14, 10:34 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 41 min |
| Nov 14, 10:44 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Izard, Searcy, Stone, Van Buren | 46 min |
| Nov 14, 10:48 PM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 57 min |
| Nov 14, 10:58 PM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Marion, Newton, Pope and 1 more | 32 min |
| Nov 14, 11:27 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy, Stone, Van Buren | 33 min |
| Nov 14, 11:30 PM CST | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Perry, Pope, Scott and 2 more | 30 min |
| Nov 14, 11:32 PM CST | Severe Thunderstorm Warning | LZK | Izard, Sharp | 43 min |
| Nov 14, 11:37 PM CST | Tornado Warning | LZK | Izard, Sharp | 38 min |
| Nov 14, 11:57 PM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, Searcy, Stone, Van Buren | 34 min |
| Nov 15, 12:06 AM CST | Tornado Warning | LZK | Lawrence, Randolph, Sharp | 22 min |
| Nov 15, 12:25 AM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, Lawrence, Sharp | 50 min |
| Nov 15, 12:29 AM CST | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 31 min |
| Nov 15, 12:51 AM CST | Special Weather Statement | LZK | Faulkner, White | 39 min |
| Nov 15, 1:36 AM CST | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.